Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 55, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 13, 2018, 12:29 AM MDT for El Paso County, Colorado. It was in force for 31 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2018, 12:29 AM MDT (06:29 UTC)
- Expired
- Jun 13, 2018, 1:00 AM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:30 AM MDT | HAIL 1 | 6 Se Air Force Academy, CO | |
| Jun 13, 12:30 AM MDT | HAIL 1.25 | 2 Wsw Black Forest, CO | |
| Jun 13, 12:35 AM MDT | HAIL 1 | 7 Nne Colorado Springs, CO | |
| Jun 13, 12:35 AM MDT | HAIL 1 | 7 Nne Colorado Springs, CO | |
| Jun 13, 12:37 AM MDT | HAIL 1.25 | 2 N Black Forest, CO | |
| Jun 13, 12:38 AM MDT | HAIL 1.25 | 2 Sw Black Forest, CO | |
| Jun 13, 12:39 AM MDT | HAIL 1 | 3 Ne Colorado Springs, CO | |
| Jun 13, 12:40 AM MDT | HAIL 0.88 | 6 Sw Black Forest, CO | |
| Jun 13, 12:46 AM MDT | HAIL 0.88 | 5 N Falcon, CO | |
| Jun 13, 12:49 AM MDT | HAIL 1 | 2 Wsw Peterson Afb, CO | |
| Jun 13, 12:50 AM MDT | HAIL 1 | 3 Wsw Peterson Afb, CO | |
| Jun 13, 12:55 AM MDT | HAIL 3 | 3 Wsw Peterson Afb, CO | |
| Jun 13, 12:57 AM MDT | HAIL 1.25 | 3 Sw Peterson Afb, CO | |
| Jun 13, 1:05 AM MDT | HAIL 1.5 | 3 W Peterson Afb, CO | |
| Jun 13, 1:06 AM MDT | HAIL 2 | 2 Wsw Peterson Afb, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 6.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 3424 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
482
WUUS55 KPUB 130629
SVRPUB
COC041-130700-
/O.NEW.KPUB.SV.W.0055.180613T0629Z-180613T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1229 AM MDT WED JUN 13 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern El Paso County in east central Colorado...
* Until 100 AM MDT.
* At 1228 AM MDT, a severe thunderstorm was located over northwestern
Colorado Springs, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Colorado Springs, Monument, Air Force Academy, Manitou Springs,
Black Forest, Gleneagle, Peterson AFB and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 10471 3885 10489 3913 10483 3913 10452
TIME...MOT...LOC 0628Z 198DEG 24KT 3890 10479
HAIL...1.00IN
WIND...60MPH
$$
kam3 follow-up statements
242
WWUS55 KPUB 130635
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1235 AM MDT WED JUN 13 2018
COC041-130700-
/O.CON.KPUB.SV.W.0055.000000T0000Z-180613T0700Z/
El Paso CO-
1235 AM MDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHWESTERN EL PASO COUNTY...
At 1235 AM MDT, a severe thunderstorm was located over northern
Colorado Springs, moving north at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Colorado Springs, Monument, Air Force Academy, Manitou Springs, Black
Forest, Gleneagle, Peterson AFB and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 10471 3885 10489 3913 10483 3913 10452
TIME...MOT...LOC 0635Z 198DEG 24KT 3895 10477
HAIL...1.50IN
WIND...<50MPH
$$
kam598
WWUS55 KPUB 130649
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1249 AM MDT WED JUN 13 2018
COC041-130700-
/O.CON.KPUB.SV.W.0055.000000T0000Z-180613T0700Z/
El Paso CO-
1249 AM MDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTH CENTRAL EL PASO COUNTY...
At 1249 AM MDT, a severe thunderstorm was located near Black Forest,
or 20 miles northeast of Colorado Springs, moving northeast at 30
mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of north
central El Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3898 10460 3904 10474 3913 10478 3913 10452
TIME...MOT...LOC 0649Z 204DEG 28KT 3909 10462
HAIL...1.50IN
WIND...<50MPH
$$
kam116
WWUS55 KPUB 130658
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1258 AM MDT WED JUN 13 2018
COC041-130708-
/O.EXP.KPUB.SV.W.0055.000000T0000Z-180613T0700Z/
El Paso CO-
1258 AM MDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY
WILL EXPIRE AT 100 AM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3898 10460 3904 10474 3913 10478 3913 10452
TIME...MOT...LOC 0658Z 198DEG 24KT 3914 10460
$$
kamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 11:35 PM MDT, 54 minutes earlier.
Area forecast discussion, Jun 12, 11:35 PM MDT, 54 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1135 PM MDT Tue Jun 12 2018 .SHORT TERM...(This evening through Wednesday) Issued at 242 PM MDT Tue Jun 12 2018 ...A few severe storms remain possible across the far southeast Plains this evening and again tomorrow afternoon... Currently, low level moisture across the higher terrain west of the I-25 Corridor has mixed out with dew pts in the 20s to lower 30s at AFF, COS, and TAD. Further east, low level moisture has remained in place, with dew pts in the mid 40s to mid 50s across the lower Arkansas Valley and the far Southeast Plains at this time. Current satellite imagery finally indicating some CU building across the higher terrain, with regional radars indicating a few storms developing along and south of the Raton Mesa in north central New Mexico at this time. Tonight...Models, especially the higher res models, have backed off on convective development across the Palmer Dvd in El Paso County, and have kept the best coverage of storms across the Raton Mesa through the late afternoon, with storms increasing in coverage and intensity through the evening across the far Southeast Plains, where best instability remains in place. SPC meso scale analysis has capes of 1500-2500 j/kg across the far SE Plains, though best 0-6km shear of 30-40kts remains west of this area along and west of the I- 25 Corridor at this time. At any rate, have followed higher res models for pops, keeping best pops across the far southeast, where still can't rule out a few severe storms, producing large hail and damaging out flow winds. Models also indicating the potential for locally heavy rainfall across the far Southeast Plains, as storms congeal into an MCS moving into southwestern Kansas through the early morning hours. With that said, could also see moist low level outflow from this storms push back to the west, with the potential for low clouds developing along and west of the I-25 Corridor early Wednesday morning. Wednesday looks to bring a better chance of thunderstorms across the Southeast Mountains and immediate adjacent plains, with dew pts in the 40s and 50s expected to push across the lower eastern slopes. Models indicating a minor wave embedded within the flow moving across the area, and along with continued low level upslope, should allow for scattered showers and storms to develop through the late morning and afternoon across the Eastern Mts. Storms could become severe as the push east to a more unstable environment across the Plains, with with capes of 1000-2000 j/kg and enough shear to support super cell development. Current SPC Day 2 has most of the southeast plains in a marginal risk, with the cavet that any low clouds that do form dissipate soon enough to realize the convective potential. Further west, still looks to be mainly dry, with a few CU builds possible across the higher terrain. Again, could see a few hours of critical fire weather conditions in the afternoon, though does not look widespread enough to issue any fire weather highlights. .LONG TERM...(Wednesday night through Tuesday) Issued at 242 PM MDT Tue Jun 12 2018 Wednesday evening will remain active for thunderstorms across the plains as they continue to move eastward into KS in one or more convective clusters. Most activity appears to push east of the area by 06z. Southwest flow aloft increases or Thursday and starts to advect moisture northward into the western mountains. This will increase chances for thunderstorms out west, however moisture still looks high rather high based and not seeing a distinct shortwave to help boost thunderstorm coverage. Gusty winds, lightning and some spotty light rainfall amounts will be possible. Main concern will be for dry lightning, though with lack of strong forcing not sure coverage will be enough to support a fire weather watch so will hold off for now. Across the plains...a diffuse dry line sets up across the eastern counties and CAPEs look quite a bit lower. So while thunderstorms will still be possible across much of the area...the threat for severe comes down. Upper low drops into the western U.S. and southerly fetch brings Pacific moisture northward with some contribution from the remnants of hurricane Bud possible by the weekend. This will increase thunderstorm chances across all of the forecast area with Saturday possibly the wettest day when specific humidity values come up to +6 to +7 g/kg across western areas. Eventually a cold front will arrive in southeast CO by Monday which will bring an upswing in precipitation chances across the southeast mountains and plains again for early next week as low level upslope flow advects more moisture into the region. As for fire weather concerns, there will be some spotty critical to near critical fire weather conditions for both Thurs and Friday as southerly winds increase and isolated dry lightning looks possible across the mountains on Thursday. Overall threat area looks too limited in space and time to justify fire weather highlights. But this will have to be monitored closely over the next several days. As moisture increases over the region this weekend, the threat lessens. -KT && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1127 PM MDT Tue Jun 12 2018 Thunderstorm outflow will push low level moisture westward across the plains into early Wed morning, leading to areas of MVFR stratus at both KCOS and KPUB 10z-16z, as weak upslope lift develops. Mesoscale models have occasionally developed some weak convection along the I-25 corridor as well with modest surface instability pushing westward, though odds look too low to include in either taf at this point. Clouds clear by mid-morning Wed, then convective chances return late in the afternoon, with a VCTS mention at both sites after 21z-22z. At KALS, VFR the next 24 hrs as moisture will stay east of the area. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...KT AVIATION...EP
Hazardous weather outlook, Jun 12, 9:56 PM MDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 956 PM MDT Tue Jun 12 2018 COZ058>089-093>099-140400- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 956 PM MDT Tue Jun 12 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated thunderstorms will be possible tonight over the southeast plains. The main storm threats will be lightning and gusty outflow winds up to 45 mph. There is a small chance that one or two storms could be strong enough produce hail up to the size of nickels. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Daily chances for thunderstorms, particularly over the mountains, will increase the remainder of this week and into the weekend, as middle and upper level moisture is expected to increase over the state. The main threats from storms into the weekend will be lightning and gusty outflow winds to around 45 mph. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible tonight across the southeast Colorado plains. 28/28
In the hours before
Special weather statement, Jun 12, 7:49 PM MDT, 4 hours 40 minutes before
Special Weather Statement National Weather Service Pueblo CO 749 PM MDT TUE JUN 12 2018 COZ099-130215- Springfield Vicinity/Baca County CO- 749 PM MDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL 815 PM MDT... At 749 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Elkhart, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Baca County. LAT...LON 3699 10217 3709 10222 3716 10204 3700 10204 TIME...MOT...LOC 0149Z 250DEG 25KT 3703 10210 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:41 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jun 13, 1:14 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jun 13, 1:58 AM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 47 min |
| Jun 13, 2:06 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jun 13, 2:46 AM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 29 min |
| Jun 13, 3:15 AM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| Jun 13, 5:02 AM MDT | Special Weather Statement | PUB | Prowers | 43 min |
| Jun 13, 5:10 AM MDT | Special Weather Statement | PUB | Kiowa | 35 min |
| Jun 13, 1:52 PM MDT | Special Weather Statement | PUB | Costilla | 38 min |
| Jun 13, 2:06 PM MDT | Special Weather Statement | PUB | Douglas | 39 min |
| Jun 13, 2:28 PM MDT | Special Weather Statement | PUB | Pueblo | 32 min |
| Jun 13, 2:33 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 27 min |
| Jun 13, 2:49 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 26 min |
| Jun 13, 3:09 PM MDT | Special Weather Statement | PUB | Costilla | 51 min |
| Jun 13, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Conejos, Costilla | 25 min |
| Jun 13, 3:40 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Jun 13, 3:56 PM MDT | Special Weather Statement | PUB | Elbert | 34 min |
| Jun 13, 4:07 PM MDT | Special Weather Statement | PUB | Costilla | 38 min |
| Jun 13, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jun 13, 4:27 PM MDT | Special Weather Statement | PUB | Huerfano | 48 min |
| Jun 13, 4:43 PM MDT | Special Weather Statement | PUB | Crowley | 32 min |
| Jun 13, 5:50 PM MDT | Special Weather Statement | PUB | Kiowa | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.